MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS; URETERAL STENT

C.R. BARD INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS; URETERAL STENT
Catalog Number 139005
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before use, doctor could not pass a wire through the ureteral catheter due to the catheter kinked or has a narrowing at proximal end.They opened a new catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual: received 3 photo samples.First photo sample shows top view of document titled "movement of goods".Second photo sample shows tigertail catheter enclosed within clear packaging.Third photo sample shows top view of product packaging of 8 tigertail catheters.Based on photo sample received the samples cannot be tested for the reported event therefore the reported event is inconclusive.A root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be inappropriate package design.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard tigertail flexible tip ureteral catheter: do not reuse: contraindications - method for use: 1.Do not reuse.2.Do not resterilize.Shape, configuration and principles the bard tigertail flexible tip ureteral catheter consists of the following items.Ureteral catheter: opened tip type, 1 tip eye material: polyurethane adapter: note: the back-end of these catheters is classified as for the right side (red marking) and for the left side (blue marking).Adapter: purpose and effects: these ureteral catheters of radiopaque are intended for use in urine drainage, collection of urine samples and pyelography with insert through the urethra into the ureter or renal pelvis.Direction for use: 1.Method of use: dispense after single use and do not reuse since the device is a disposable product intended only for single use.(1) placement without a guidewire 1) the ureteral catheter is inserted into the ureter under endoscopy.2) the catheter adapter is secured to the terminal end of the ureteral catheter, and the urine drainage or retrograde pyelography is performed.3) withdraw the ureteral catheter from the endoscope and the procedures are completed.(2) placement with a guidewire 1) the guidewire is inserted into the ureter under endoscopy.2) the ureteral catheter is inserted over the guidewire and advanced into the ureter.3) after withdrawing the guidewire, the catheter adapter is secured to the terminal end of the ureteral catheter, and the urine drainage or retrograde pyelography is performed.4) withdraw the ureteral catheter from the endoscope and the procedures are completed.2.Precaution for use: (1) inserting the ureteral catheter, especially without the stabilizing support of a guidewire, be aware that a malfunction may occur where the flexible tip may detach if excessive force is made in contact with the walls of the bladder, ureter or renal pelvis.Should the flexible tip portion of the catheter become detached, consider retrieval with an endourology grasping device (2) do not withdraw ureteral catheter while it is deflected in endoscopy.It is possible that the catheter may dissect or fracture.(3) avoid sharp bending.(4) do not over-tighten the catheter adapter.Over-tightening the catheter adapter may occlude the lumen of the catheter.Precautions: 1.Malfunction and adverse events: (1) malfunction: kink, damage or breakage, occlusion of inner lumen, insertion difficulty, removal difficulty.(2) adverse events: urinary tract infarction, bleeding, hematuria, allergic reactions to the device -hypotension/hypertension, pain, ureteral injury, renal pelvic injury - remaining of breakage piece, storage method and expiration date.1.Storage: store in a dry, cool place, keeping away from heat, moisture and direct sunshine.2.Expiration date: indicated on the direct package and outer carton." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key19547217
Report Number1018233-2024-03511
Device Sequence Number4734989
Product Code KOD
UDI-Device Identifier10801741127097
UDI-Public(01)10801741127097(11)231123(17)270531(10)REHX0797
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139005
Device Lot NumberREHX0797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown